Glyburide plus Metformin

Smuggies
By Smuggies Latest Reply 2011-03-19 23:22:13 -0500
Started 2009-03-09 15:38:27 -0500

Has anyone had experience taking glyburide plus Metformin. Recently had surgery and the hospital added the glyburide. Now, my BS's are so so so so low most of the day. Before they were a little high, like in the 150's, now 52 to 89.


9 replies

tweetydele
tweetydele 2011-03-19 23:21:31 -0500 Report

at first i was on metformin and glyburide for about 2 yrs. he then took me off glyburide as it was lowering my suagr too low, then the metformin was affecting my kidneys he said metformim was hard on the kidneys, so then i went glimepride 1 gm a day. it worked real well til i got on this low carb diet now i havent taken any meds for sugar in over 2 wks trying to control it with just diet and im doing grat as long as i watch my carbs, try to keep them under 20 or 25 a meal and snacks 15 carbs each. im sure tyring to avoid the shots at all costs…

EJMac
EJMac 2011-03-19 22:40:26 -0500 Report

It seems like alot of us don't consider calling our doctor's with the irregular blood sugars. Don't really know why. Diabetes is something that can't wait several days to a week to get our answers. My doctor would prefer I call with unusual numbers. I actually was on glyburide and metformin when I was on Chemo because it raises the BS quite a bit. After I was done with chemo I went back to just metformin. I believe surgery can raise blood sugars temporarily too. Please call your doc as soon as possible.

kdroberts
kdroberts 2009-03-10 09:32:55 -0500 Report

Glyburide stimulates insulin production 24/7 whether you need it or not. To stop yourself going low you need to plan your meals and snacks, not skip them and eat enough to keep from dropping low. Or have your dose adjusted. You could also ask to switch to one of its sister drugs in an XR version like glipizide XR. The regular version of glyburide peaks 3-5 hours or so and then tapers off so I would guess that your bigger lows would be 3-8 hours after taking it and the highs are after that, although I could be wrong. The XR glipizide works in the same way but it's time release so gives you a more consistent insulin release which should help you out with the lows by not peaking as high as the glyburide and maybe the highs by prolonging the meaningful insulin production. The glipizide XR is also on the $4/$10 prescription programs like the glyburide is so there is no difference in cost.

Blooter
Blooter 2009-03-09 23:04:25 -0500 Report

I actually take both these medications plus Actos and could be you are taking too large a dose. You should contact your MD and he may wish to adjust the dosage for you.

lipsie
lipsie 2009-03-09 21:24:55 -0500 Report

Sorry to hear of your surgery. I take Metformin but not the other sorry so I don't know but I would not wait, call your doctor before something awful happens, I worry of these things. Take care of yourself and good luck. Sheila

Fred Ravenscraft
Fred Ravenscraft 2009-03-09 18:28:03 -0500 Report

Right after I was diagnosed with type 2 diabetes, I was given a combination of metformin and glyburide. The metformin actually increased my blood glucose levels, so I was given actos and glyburide, and have been on them since.

2009-03-09 16:31:35 -0500 Report

Hi and so sorry to hear of your surgery. I am on insulin but I run low 99% of the time and it's not fun! I would definitely call your doctor and see what he/she thinks about those low readings. The hypo's kill me and I cand stand the shakes and the side effects that come with it. Definitely call your doctor. My doctor lowered my insulin numerous times because I kept on bottoming out. Best of luck to you! Angie

rbergman
rbergman 2009-03-09 16:16:59 -0500 Report

I'm sorry I don't take this combination, however I would suggest calling the prescribing doctor and ask about a lower dosage or if it is still needed at all due to the low readings you are now getting with this medication.

Good Luck,
~Robin

Next Discussion: Not So Good, But A Start »